Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Albany, NY

July 8, 2014Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 7:03 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 7:03 PM EDT (23:03 UTC)
Expired
Jul 8, 2014, 8:00 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 89 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS51 KALY 082303
SVRALY
NYC041-043-090000-
/O.NEW.KALY.SV.W.0069.140708T2303Z-140709T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
703 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF OLD FORGE...

* UNTIL 800 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF OLD FORGE...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF BIG MOOSE BY 715 PM EDT...
  LAKE EATON CAMPGROUND BY 740 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4412 7427 4397 7425 4392 7432 4383 7424
      4353 7510 4406 7517 4410 7517 4406 7507
      4412 7432
TIME...MOT...LOC 2303Z 247DEG 55KT 4386 7520

$$

NAS/SND
1 follow-up statement
823 
WWUS51 KALY 082337
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
737 PM EDT TUE JUL 8 2014

NYC041-043-090000-
/O.CON.KALY.SV.W.0069.000000T0000Z-140709T0000Z/
HAMILTON NY-HERKIMER NY-
737 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN HERKIMER AND NORTHERN HAMILTON COUNTIES...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED NEAR LITTLE TUPPER LAKE...OR 22 MILES WEST OF 
NEWCOMB...MOVING NORTHEAST AT 65 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  9 MILES NORTHWEST OF CATLIN LAKE BY 745 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4412 7427 4397 7425 4392 7432 4383 7424
      4353 7510 4406 7517 4410 7517 4406 7507
      4412 7432
TIME...MOT...LOC 2337Z 247DEG 55KT 4406 7453

$$

NAS/IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:45 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 8, 6:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS
EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY
RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION
OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A
SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL
SCATTERED AFTERNOON THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 645 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH
MIDNIGHT.

UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM
WATCH.

A LINE OF BROKEN STORMS CONTINUES TO HEAD INTO CENTRAL NEW
YORK...NOT FAR FROM HERKIMER. A TORNADO WARNING HAS BEEN ISSUED FOR
ONEIDA COUNTY. THIS STORM COULD TRACK INTO HERKIMER AFTER 700 PM.

OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE
WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES AROUND 2500
J/KG.

LOOK FOR THE LINE TO WORK INTO HERKIMER AFTER 700 PM...THROUGH THE
MOHAWK VALLEY AND NORTHERN CATSKILLS BETWEEN 800-900 PM. AFTER 900
PM THE CAPITAL REGION...LAKE GEORGE SARATOGA REGION...SOUTHERN
CATSKILLS AND INTO THE MID HUDSON VALLEY. IF THIS LINE HOLDS
TOGETHER...IT WILL REACH OUR WESTERN NEW ENGLAND AREAS BY 1000 PM EDT.

WE HAVE ALREADY ISSUED A SPECIAL WEATHER STATEMENT DISCUSSING THE
THREAT FOR DAMAGING WINDS...HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING AND PERHAPS EVEN LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

AN UPSTREAM TROUGH CONTINUES TO DIG...THE UPPER LEVEL JETSTREAM WILL
INCREASE TO OVER 100KTS AND THE REGION JUST TO OUR WEST WILL COME
UNDERNEATH THE BEST JET ENTRANCE REGION...THE LINE COULD STILL
BECOME BETTER ORGANIZED AS IT MOVES INTO OUR REGION. THE ONLY
MITIGATING FACTOR FOR US IS THAT THIS LINE WILL LIKELY NOT ARRIVE
UNTIL NEARLY SUNDOWN...THEREBY WE LOOSE SOME HEATING OF THE DAY.

BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE
A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST
ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE
SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL
BE DONE WITH OVERNIGHT.

WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE
SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM
HEAVIER SHOWERS.

LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT
WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO
START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT
TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY
WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A
LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF
SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO
ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE
A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS.

THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME
SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED
WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE
30 PERCENT RANGE.

HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80
ACROSS THE HIGHER TERRAIN.

THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO
WEST BY LATE IN THE DAY BEHIND THE COLD FRONT.

ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING.
AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER
WITH LOWS GENERALLY DIPPING INTO THE 50S.

THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE
HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE
VALLEYS...70S HIGHER TERRAIN.

THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY
SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL
REGION.

FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED
LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER
TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM
ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME
UPPER 70S IN HIGHER TERRAIN.  LOW LEVEL MOISTURE INCREASES LATER IN
THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT
COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT
THROUGH SUNDAY.  HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH
MID TO UPPER 70S IN HIGHER TERRAIN.

BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING
SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH
WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE
REGION.  HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER
TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS
TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY
BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A LINE OF THUNDERSTORMS WILL LIKELY IMPACT THE TERMINALS BETWEEN 01Z
AND 03Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND
POSSIBLE HAIL.

AS OF 2150Z...DIURNAL CONVECTION HAS DIMINISHED SO WE REMOVED THE
VCSH THROUGH 00Z. CONDITIONS WILL REMAIN VFR.

THEN...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE TOWARD THE TAF
SITES AROUND 01Z. WE ARE CONFIDENT ENOUGH TO PLACE VCTS/THUNDER IN
THE TAFS BETWEEN 01Z-04Z. FOR NOW WE CAPPED WINDS AT VRB25KT...BUT
THEY COULD GUST STRONGER THAN THAT. WE KEPT CONDITIONS AT THE HIGH
END OF MVFR...BUT BRIEF IFR CONDITIONS ARE POSSIBLE.

THE LINE LOOKS TO MOVE EAST BY 04Z. AFTER THAT...A COLD FRONT WILL
PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA
IS HOW FAST THIS DRYING ARRIVES. FOR NOW...WE DID PLACE MVFR CIGS IN
ALL THE TAFS (LOW MVFR AT KPSF) AND MVFR MIST AT KGFL/KPSF.

VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK THROUGH THE END
OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY
AFTERNOON...BUT THE CHANCE WAS TOO LOW (JUST UNDER 30 PERCENT) TO
PLACE IN THE TAFS AT THIS TIME.

OUTLOOK...
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA.

&&

.FIRE WEATHER...
A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A
LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION.
HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT
NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS.

DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S.
HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT
NOT EVERYONE WILL LIKELY RECEIVE THEM.

DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE
USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE
AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON.

THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY
PERSISTING INTO EARLY NEXT WEEK.

THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH
HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS
WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND
FRIDAY.

&&

.HYDROLOGY...
A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS
EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN
INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY
EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH
FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET.

SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS
TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT
ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED
PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE.

DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT TUE JUL 8 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
634 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND
AGAIN SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Jul 8, 2:24 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT TUE JUL 8 2014

NYZ059>061-064-065-081900-
EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
224 PM EDT TUE JUL 8 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR RED HOOK...OR ABOUT OVER SAUGERTIES...AND
MOVING NORTHEAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 230 PM EDT
LIVINGSTON...8 MILES NORTHWEST OF ANCRAM AND 8 MILES SOUTHEAST OF
CATSKILL BY 235 PM EDT
CLAVERACK AND 8 MILES SOUTHEAST OF HUDSON BY 240 PM EDT
PHILMONT AND 8 MILES NORTHWEST OF COPAKE BY 245 PM EDT
8 MILES SOUTHEAST OF CHATHAM BY 255 PM EDT
AUSTERLITZ BY 300 PM EDT

LAT...LON 4207 7409 4214 7406 4244 7362 4229 7343
      4210 7350 4191 7393
TIME...MOT...LOC 1824Z 232DEG 42KT 4205 7388

LFM
Special weather statement, Jul 8, 5:45 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT TUE JUL 8 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-090300-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
545 PM EDT TUE JUL 8 2014

...SEVERE WEATHER EXPECTED THIS EVENING...

UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS
ESTABLISHED ACROSS THE REGION WHICH IS SETTING THE STAGE FOR
SEVERE WEATHER INTO EAST CENTRAL NEW YORK ESPECIALLY TO THE WEST
OF THE HUDSON RIVER VALLEY.

A STRONG COLD FRONT MOVING EASTWARD HAS TRIGGERED STRONG TO SEVERE
THUNDERSTORMS ACROSS WESTERN AND CENTRAL NEW YORK AND ACROSS
PENNSYLVANIA. THESE STORMS WILL CONTINUE TO MOVE EASTWARD FORMING
INTO ORGANIZED LINES WHICH WILL BE CAPABLE TO PRODUCING INTENSE
WIND GUSTS.

THESE STORMS ARE EXPECTED TO REACH THE WESTERN ADIRONDACKS AND
MOHAWK VALLEY BY 7 TO 8 PM. THE STORMS WILL RACE EASTWARD CROSSING
THE GREATER CAPITAL DISTRICT AND EASTERN CATSKILLS BY 9 TO 10 PM AND
REACHING WESTERN NEW ENGLAND BY AROUND 11 PM. THESE STORMS ARE
EXPECTED TO WEAKEN AS THEY MOVE EASTWARD ESPECIALLY BY THE TIME
THEY REACH WESTERN NEW ENGLAND.

WIND GUSTS EXCEEDING 60 MPH ARE POSSIBLE WHICH WOULD CAUSE NOTABLE
DAMAGE. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE
RAINFALL AND POSSIBLY LARGE HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SEVERE WEATHER SITUATION. YOU CAN VISIT OUR
WEBSITE AT WEATHER.GOV/ALBANY AND CHECK US OUT ON FACEBOOK
AND TWITTER.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:24 PM EDTSpecial Weather StatementALYColumbia36 min
Jul 8, 6:55 PM EDTTornado WarningALYHamilton, Herkimer65 min
Jul 8, 7:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery54 min
Jul 8, 7:50 PM EDTTornado WarningALYHamilton, Warren30 min
Jul 8, 7:58 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer32 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.